The University of Southampton
University of Southampton Institutional Repository

A beam search approach to solve the convex irregular bin packing problem with guillotine cuts

A beam search approach to solve the convex irregular bin packing problem with guillotine cuts
A beam search approach to solve the convex irregular bin packing problem with guillotine cuts
This paper presents a two dimensional convex irregular bin packing problem
with guillotine cuts. The problem combines the challenges of tackling the complexity of packing irregular pieces, guaranteeing guillotine cuts that are not always orthogonal to the edges of the bin, and allocating pieces to bins that are not necessarily of the same size. This problem is known as a two-dimensional multi bin size bin packing problem with convex irregular pieces and guillotine cuts. Since pieces are separated by means of guillotine cuts, our study is restricted to convex pieces. A beam search algorithm is described, which is successfully applied to both the multi and single bin size instances. The algorithm is competitive with the results reported in the literature for the single bin size problem and provides the first results for the multi bin size problem.
0377-2217
89-102
Cabo Nodar, Marta
17fab2bf-37d3-42bf-acdc-20d5bf3d59d1
Bennell, Julia
38d924bc-c870-4641-9448-1ac8dd663a30
Martinez Sykora, Antonio
2f9989e1-7860-4163-996c-b1e6f21d5bed
Cabo Nodar, Marta
17fab2bf-37d3-42bf-acdc-20d5bf3d59d1
Bennell, Julia
38d924bc-c870-4641-9448-1ac8dd663a30
Martinez Sykora, Antonio
2f9989e1-7860-4163-996c-b1e6f21d5bed

Cabo Nodar, Marta, Bennell, Julia and Martinez Sykora, Antonio (2018) A beam search approach to solve the convex irregular bin packing problem with guillotine cuts. European Journal of Operational Research, 270 (1), 89-102. (doi:10.1016/j.ejor.2018.03.029).

Record type: Article

Abstract

This paper presents a two dimensional convex irregular bin packing problem
with guillotine cuts. The problem combines the challenges of tackling the complexity of packing irregular pieces, guaranteeing guillotine cuts that are not always orthogonal to the edges of the bin, and allocating pieces to bins that are not necessarily of the same size. This problem is known as a two-dimensional multi bin size bin packing problem with convex irregular pieces and guillotine cuts. Since pieces are separated by means of guillotine cuts, our study is restricted to convex pieces. A beam search algorithm is described, which is successfully applied to both the multi and single bin size instances. The algorithm is competitive with the results reported in the literature for the single bin size problem and provides the first results for the multi bin size problem.

Text
BS_paper_EJORS.PDF - Accepted Manuscript
Restricted to Repository staff only until 29 March 2020.
Request a copy
Text
BS_paper_EJORS - Accepted Manuscript
Restricted to Repository staff only
Request a copy

More information

Accepted/In Press date: 23 March 2018
e-pub ahead of print date: 29 March 2018
Published date: 1 October 2018

Identifiers

Local EPrints ID: 419798
URI: https://eprints.soton.ac.uk/id/eprint/419798
ISSN: 0377-2217
PURE UUID: 100d090f-033c-4d6b-a01e-97a524860dc0

Catalogue record

Date deposited: 20 Apr 2018 16:30
Last modified: 13 Mar 2019 18:38

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×